Confusion on prednisolone


I wondered if anyone has noticed their child becoming confused when they are on oral prednisolone. My daughter is 8 and has had seven days of a 10 day course of 40mg per day, this is not the first time she has had them. However at 6pm tonight she started to seem confused, she was very tired as she woke with an asthma attack at 4.45am this morning. She hasn't got a headache, rash or any other symptoms, although she has been complaining of feeling dizzy the last few days, worse when she is hungry & better when she has eaten. I have reassured her and she has now settled and gone to sleep. She is desperate to go to school in the morning but my gut feeling is not to give the next dose of prednisolone until I have spoken to a GP. Any advice would be very welcome.

3 Replies

  • I think perhaps you should phone your local out of hours GP service asap and ask for some advice especially because of her confusion.

    Can I ask how much your daughter weighs? Pred is normally prescribed at 1mg per a kg in children but is occasionally used at 2mg per a kg.

    Hope your daughters feeling much better soon!


  • My 3year old has that dose (usually in hospital though) and has never been confused could it be overtiredness? I would have a chat with out of hours gp i never bother with NHS direrct personally but they may be able to help.

    \hope she feels better soon x

  • Hi

    Thanks for the replies. I spoke to the out of hours service who advised me to watch and wait. I spent all Monday morning trying to get through to our surgery, have found out since the phonelines were down. The surgery is over a mile away and we don't have transport. Eventually in desperation phoned her consultant who we saw yesterday afternoon, she is now off the steroids and the confusion is settling. It is a recognised side effect of prednisolone.

You may also like...